Dad overdoses on heroin to teach his son a lesson
A Brooklyn father was so upset with his heroin-addicted son, he decided to teach him a lesson in the most drastic way possible.
Sergey Gnatovskiy, 45, was furious when he found his son's stash of the deadly drug. He shot himself up to send a message on Wednesday -- but he soon overdosed and nearly died, the New York Post reports.
"I told him if you're not going to stop, I will do the same as you do," Sergey told the publication. "I [tried] to send him to rehab. He promised me he was going to go, and I found it again."
It seems as though the horrifying display actually worked. Seeing his father passed out on the floor of their living room inspired Maykl, 23, to return to rehab.
"After seeing this, I definitely want to go. I've been doing this since I was 15. I'm 23 now, I can't keep doing this," Maykl told the New York Post.
He said he instantly recognized that his father was overdosing and used CPR and Narcan nasal spray to revive him -- a process he is intimately familiar with, as his father did it for him four different times.
Sergey said he felt just fine the next day, but all he remembers is going to turn off the TV and waking up with "medical people" surrounding him. He also remembers his son yelling
"My son was screaming at me, 'Pop, Pop, are you crazy, you almost died,'" he told the New York Post.
Maykl's mom kicked him out of the house because of his addiction when he was a teenager, and Sergey says he has been trying to help him ever since.
Maykl has been living with Sergey for a while, but now both men are at risk of losing their homes.
"I'm trying to kick him out of my apartment and into rehab. We've been notified of eviction and I need to prove he's gone by May 31, which was yesterday, or I'm out as well," Sergey told the New York Post.
He said he's willing to do whatever it takes to keep his child alive.
"If I lose you — I don't know. Look what you made me do yesterday? I'll give you my home, my car, my heart. I don't want to lose you," he told his son with tears in his eyes, the New York Post reports.